Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 260, NWS Sioux Falls, SD

June 29, 2001Lincoln County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 29, 2001, 9:14 PM CDT for Lincoln County, Minnesota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 2001, 9:14 PM CDT (02:14 UTC)
Expired
Jun 29, 2001, 9:45 PM CDT
In force
31 min
Issued by
NWS Sioux Falls, SD
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, MN

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2001-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2001-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2803 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 300214
SVRFSD
MNC081-300245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 PM CDT FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 945 PM CDT

* AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF HENDRICKS...OR ABOUT 28 MILES
  NORTHEAST OF BROOKINGS...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IVANHOE AROUND 935 PM CDT

THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

LAT...LON 4462 9643 4446 9645 4438 9613 4461 9612

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:00 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 29, 9:00 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
900 PM CDT FRI JUN 29 2001

LINE OF THUNDERSTORMS DEVELOPED PRETTY QUICKLY IN AREA OF WEAK CIN
NEAR SURFACE FRONT EARLIER THIS EVENING.  STORMS PRODUCED A FEW
REPORTS OF HAIL...BUT APPEAR TO BE DIMINISHING SOME AS THEY MOVE
SOUTH INTO SOMEWHAT MORE STABLE AIR LEFT BEHIND BY THE CONVECTION
EARLIER TODAY.  MAIN PROBLEM IS HOW FAR SOVUTH THEY WILL SUSTAIN
THEMSELVES.  PUT SCT TSRA IN AREAS ALONG AND NORTH OF I-90...WHILE
KEEPING PREVIOUS FORECAST OF 20 PERCENT CHC IN AREAS FARTHER SOUTH.

.FSD...NONE

In the hours before

Local storm report, Jun 29, 7:34 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
734 PM CDT FRI JUN 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....c

0702 PM    8 N WESSINGTON SPGS       SD   .88 INCH HAIL
06/29/01   JERAULD                        REPORTED BY PUBLIC.
Special weather statement, Jun 29, 8:04 PM CDT, 1 hour 10 minutes before
SDZ050-057-063-300130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
804 PM CDT FRI JUN 29 2001

...SEVERE THUNDERSTORM WATCH CANCELLED FOR SOUTH CENTRAL SOUTH
DAKOTA...
8
THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER SOUTH CENTRAL SOUTH
DAKOTA.  THEREFORE SEVERE THUNDERSTORM WATCH NUMBER 479...WHICH
INCLUDED BRULE...GREGORY AND CHARLES MIX COUNTIES...HAS BEEN
CANCELLED.

Nearby

Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.